Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 59, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 10, 2009, 9:44 PM CDT for Calhoun County, Illinois; Pike County, Missouri. It took effect at Apr 11, 2009, 7:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2009, 9:44 PM CDT (02:44 UTC)
- In effect from
- Apr 11, 2009, 7:00 AM CDT
- Expired
- Apr 11, 2009, 9:04 PM CDT
- In force
- 14 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Calhoun County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Clarksville Lock and Dam 24 (CLKM7).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 31 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 110244
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT FRI APR 10 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE MISSISSIPPI RIVER...
AT CLARKSVILLE 24 TAIL WATER AFFECTING CALHOUN AND PIKE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF ONE TO TWO INCHES OF PRECIPITATION
ACROSS THE BASIN THE PAST 24 HOURS AND UPRIVER EFFECTS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC013-MOC163-120244-
/O.NEW.KLSX.FL.W.0059.090411T1200Z-090414T1800Z/
/CLKM7.1.ER.090411T1200Z.090412T1200Z.090413T1800Z.NO/
944 PM CDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT CLARKSVILLE 24 TAIL WATER.
* FROM SATURDAY MORNING TO TUESDAY AFTERNOON.
* AT 9:00 PM FRIDAY THE STAGE WAS 24.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE
TO RISE TO NEAR 25.6 FEET BY SUNDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON.
* IMPACT...AT 25.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/11 04/12 04/13 04/14 04/15
MISSISSIPPI RIVER
CLARKSVILLE 24 25 24.33 25.0 25.6 25.2 24.6 24.12 follow-up statements
000
WGUS83 KLSX 111635
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1135 AM CDT SAT APR 11 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
ILLINOIS AND MISSOURI..
MISSISSIPPI RIVER AT CLARKSVILLE 24 TW
AT GRAFTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS BASED ON SIGNIFICANT RAINFALL THURSDAY INTO
FRIDAY AND FROM WATER UPSTREAM...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC013-MOC163-121635-
/O.CON.KLSX.FL.W.0059.000000T0000Z-090414T1800Z/
/CLKM7.1.ER.090412T0000Z.090412T1800Z.090413T1800Z.NO/
1135 AM CDT SAT APR 11 2009
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CLARKSVILLE 24 TW
* UNTIL MONDAY AFTERNOON.
* AT 11:00 AM SATURDAY THE STAGE WAS 24.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 25.4 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL
FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON.
* IMPACT...AT 25.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
ILC083-MOC183-121634-
/O.CON.KLSX.FL.W.0057.000000T0000Z-090417T0000Z/
/GRFI2.1.ER.090410T1230Z.090412T1800Z.090416T0000Z.NO/
1135 AM CDT SAT APR 11 2009
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL THURSDAY EVENING.
* AT 11:00 AM SATURDAY THE STAGE WAS 18.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY
SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
WEDNESDAY EVENING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. RIGHT BANK BEGINS TO OVER
FLOW INTO FARMLAND.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/12 04/13 04/14 04/15 04/16
MISSISSIPPI RIVER
CLARKSVILLE 24 25 24.69 25.3 25.1 24.5 24.0 23.5
GRAFTON 18 18.65 18.9 18.9 18.6 18.2 17.8000
WGUS83 KLSX 120204
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
904 PM CDT SAT APR 11 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...MISSOURI...
MISSISSIPPI RIVER AT CLARKSVILLE 24 TW AFFECTING CALHOUN AND PIKE
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING EVENT
AT CLARKSVILLE 24 TAIL WATER...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC013-MOC163-120234-
/O.CAN.KLSX.FL.W.0059.000000T0000Z-090414T1800Z/
/CLKM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 PM CDT SAT APR 11 2009
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT CLARKSVILLE 24 TAIL WATER.
* AT 8:00 PM SATURDAY THE STAGE WAS 24.7 FEET.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 24.7 FEET. THE
RIVER WILL CONTINUE TO FALL TO 24.3 FEET BY MONDAY MORNING.
* IMPACT...AT 25.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
* IMPACT...AT 23.5 FEET...FLOODING BEGINS IN UNPROTECTED AREAS
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/12 04/13 04/14 04/15 04/16
MISSISSIPPI RIVER
CLARKSVILLE 24 25 24.68 24.6 24.3 23.9 23.5 23.1What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 10, 9:22 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 10, 9:22 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
922 PM CDT FRI APR 10 2009
.UPDATE...
/920 PM CDT FRI APR 10 2009/
BACK EDGE OF LOW CLOUDS TAKING ITS SWEET TIME MOVING E THIS
EVENING. EXTRAPOLATION OF THIS EDGE HAS IT NR A KVIH...KTAZ LN BY
06Z...AND MOVING THROUGH STL CITY 08-09Z. TWEEKED SKY GRIDS TOWARD THIS
TREND ERYR THIS EVENING...AND HAVE FINE TUNED THE TREND FOR THIS
UPDATE. IN SPITE OF THE SLOWER MOVEMENT...THERE SHOULD STILL BE
PLENTY OF TIME FOR GOOD RADITIONAL COOLING OVER CENTRAL AND PARTS
OF E MO DURING THE PREDAWN HOURS...ALLOWING TEMPS TO DROP INTO THE
LM 30S. THREAT OF FROST IN THESE AREAS STILL LOOKS GOOD....SO NO
CHANGES PLANNED TO HEADLINE ATTM.
TRUETT
&&
.DISCUSSION...
/335 PM CDT FRI APR 10 2009/
LOW PRESSURE OVER WESTERN KENTUCKY WILL CONTINUE MOVING EAST AWAY
FROM THE BI-STATE REGION THIS EVENING. RAIN HAS COME TO AN END OVER
THE MAJORITY OF THE AREA...AND REMAINING LIGHT TO MODERATE RAIN OVER
SOUTHERN ILLINOIS SHOULD BE ENDING BY LATE THIS AFTERNOON. DONT
EXPECT ANY MEASURABLE RAINFALL AFTER 00Z TONIGHT...SO HAVE LEFT
FORECAST DRY FOR THIS EVENING. CLOUDS WILL BE CLEARING OUT FROM
WEST TO EAST AS THE SYSTEM PULLS AWAY. DRIER AIR ACROSS IOWA SHOULD
FILTER DOWN INTO THE REGION AND WINDS WILL BE CALMING DOWN ALLOWING
TEMPS TO COOL ENOUGH FOR FROST ACROSS MUCH OF CENTRAL MISSOURI. DO
NOT PLAN ON ANY CHANGES TO FROST ADVISORY AT THIS TIME.
SATURDAY STILL LOOKS LIKE THE CHOICE DAY OF THE WEEKEND WITH HIGH
PRESSURE FIRMLY IN PLACE OVER THE REGION. TEMPS ARE A LITTLE TRICKY
THO AS MODELS ARE INDICATING A WELL MIXED ATMOSPHERE WHICH WOULD
TEND TO HELP WARMING...BUT LOW LEVEL EASTERLY FLOW IS NOT TERRIBLY
PROMISING FOR WARMING. HAVE UNDERCUT MOS JUST SLIGHTLY...ONLY 2-3
DEGREES IN MOST LOCATIONS FOR HIGHS ON SATURDAY.
THE NEXT STORM SYSTEM IN LINE IS ALREADY COMING ON SHORE OVER THE
WEST COAST AND WILL BE MOVING ACROSS THE ROCKIES THROUGH SATURDAY
EMERGING INTO THE GREAT PLAINS EARLY SUNDAY MORNING. THIS SYSTEM
LOOKS VERY MUCH LIKE TODAYS STORM...A DEEP VERTICALLY STACKED LOW
WHICH WILL LIKELY HIT US WITH ANOTHER INCH OR TWO OF RAIN BEGINNING
LATE SUNDAY AFTERNOON OR SUNDAY EVENING...AND CONTINUING THROUGH
MUCH OF THE DAY MONDAY. SEVERE WEATHER POTENTIAL WILL DEPEND
GREATLY ON HOW FAR NORTH THE SURFACE LOW TRACKS...BUT CURRENT
INDICATIONS ARE THAT ONLY SOUTHERN PORTIONS OF THE CWFA WILL BE
UNDER A SEVERE WEATHER THREAT. PROBABLY OF MORE CONCERN WILL BE
POTENTIAL WATER IMPACTS. WHILE MOST OF THE TRULY HEAVY RAIN WILL
LIKELY BE ACROSS SOUTHERN MISSOURI...ANOTHER 12-18 HOUR STRETCH OF
MODERATE RAIN WITH 1-2 INCH TOTALS COULD CAUSE MORE FLOODING ON SOME
OF OUR SMALLER RIVERS AND STREAMS.
REMAINDER OF THE FORECAST LOOKS LIKE MORE OF THE SAME. A BREAK IN
THE RAIN TUESDAY INTO WEDNESDAY...THEN THE NEXT SYSTEM PULLS INTO
THE PLAINS AND MIDWEST THURSDAY AND FRIDAY.
CARNEY
&&
.AVIATION...
/616 PM CDT FRI APR 10 2009/
FOR THE 00Z TAFS...CLOUDS WILL CONTINUE TO LIFT AND EXIT THE TAF
SITES THIS EVENING. KUIN WILL BE THE FIRST TO CLEAR OUT WHILE KCOU
WILL SCATTER OUT BY 02Z. AS FOR KSUS/KSTL...WILL SEE MVFR CIGS FOR A
FEW MORE HOURS...THEN SCATTER OUT AFTER 03Z. AS FOR THE WINDS...THE
GUSTY NORTH WINDS HAVE DIMINISHED AND WILL CONTINUE TO RELAX EVEN
MORE. SO THIS IN TANDEM WITH CLEAR SKIES AND THE RECENT RAINFALL MAY
RESULT IN SOME LIGHT EARLY MORNING RADIATIONAL FOG...ESPECIALLY AT
KCOU...KSUS AND KSTL. DURING THE DAY TOMORROW SHOULD SEE WINDS
BECOME NORTHEASTERLY THEN EASTERLY.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 3 AM TO 8 AM CDT SATURDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-LINCOLN-MONITEAU-
MONTGOMERY-OSAGE-WARREN-WASHINGTON.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Apr 10, 3:46 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 346 PM CDT FRI APR 10 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 346 PM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT FROST IS LIKELY LATE TONIGHT OVER PARTS OF CENTRAL AND SOUTHEAST MISSOURI. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. ADDITIONALLY...THIS SYSTEM COULD BRING ANOTHER INCH TO TWO INCHES OF RAINFALL TO THE AREA. THIS COULD AGGRAVATE FLOODING ON AREA RIVERS AND STREAMS. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
Nearby
River Flood Warnings in Illinois, 2009River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.